Alert archive / Illinois / Tornado Warnings in 2020
Tornado Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at May 23, 2020, 12:59 PM CDT for Henry County, Rock Island County, Whiteside County, Illinois; Scott County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2020, 12:59 PM CDT (17:59 UTC)
- Expired
- May 23, 2020, 1:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Scott County, IA, Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 24 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 1:03 PM CDT | HAIL 0.5 | Hampton, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 12:33 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
295
WFUS53 KDVN 231759
TORDVN
ILC073-161-195-IAC163-231845-
/O.NEW.KDVN.TO.W.0016.200523T1759Z-200523T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
1259 PM CDT Sat May 23 2020
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Southeastern Rock Island County in northwestern Illinois...
Southwestern Whiteside County in northwestern Illinois...
Northwestern Henry County in northwestern Illinois...
Southeastern Scott County in east central Iowa...
* Until 145 PM CDT.
* At 1258 PM CDT, a severe thunderstorm capable of producing a
tornado was located over East Moline, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Colona around 105 PM CDT.
Hampton and Cleveland around 110 PM CDT.
Le Claire, Rapids City and Osborn around 115 PM CDT.
Geneseo and Port Byron around 120 PM CDT.
Erie around 135 PM CDT.
Other locations impacted by this tornadic thunderstorm include Silvis
Heights, Barstow, Hillsdale, Spring Hill, Pleasant Valley, Fruitland,
Campbells Island, Sunny Hill Estates, Illiniwek Forest Preserve and
Sunny Hill.
This includes the following highways...
Interstate 74 in Iowa near mile marker 5.
Interstate 80 in Iowa between mile markers 304 and 306.
Interstate 80 in Illinois between mile markers 1 and 17.
Interstate 74 in Illinois between mile markers 1 and 16.
Interstate 88 between mile markers 1 and 20.
Interstate 280 between mile markers 17 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4136 9049 4151 9055 4180 9008 4149 9001
TIME...MOT...LOC 1758Z 233DEG 31KT 4147 9042
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Ervin4 follow-up statements
466
WWUS53 KDVN 231810 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
110 PM CDT Sat May 23 2020
ILC073-161-195-IAC163-231845-
/O.CON.KDVN.TO.W.0016.000000T0000Z-200523T1845Z/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-
110 PM CDT Sat May 23 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR EAST
CENTRAL ROCK ISLAND...SOUTHWESTERN WHITESIDE...NORTHWESTERN HENRY AND
EAST CENTRAL SCOTT COUNTIES...
At 110 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cleveland, or near East Moline, moving northeast at
40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Weather spotters reported a rotating wall cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Osborn around 115 PM CDT.
Port Byron around 120 PM CDT.
Erie around 135 PM CDT.
Other locations impacted by this tornadic thunderstorm include Silvis
Heights, Barstow, Hillsdale, Pleasant Valley, Campbells Island,
Illiniwek Forest Preserve, Dayton, Panorama Park, Newton Corners and
Carbon Cliff.
This includes the following highways...
Interstate 80 in Iowa between mile markers 305 and 306.
Interstate 80 in Illinois between mile markers 1 and 9.
Interstate 74 in Illinois between mile markers 8 and 12.
Interstate 88 between mile markers 1 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4142 9042 4155 9048 4180 9008 4155 9005
TIME...MOT...LOC 1810Z 233DEG 35KT 4152 9035
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Ervin725
WWUS53 KDVN 231820
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
120 PM CDT Sat May 23 2020
IAC163-231830-
/O.CAN.KDVN.TO.W.0016.000000T0000Z-200523T1845Z/
Scott IA-
120 PM CDT Sat May 23 2020
...THE TORNADO WARNING FOR EAST CENTRAL SCOTT COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4155 9005 4147 9037 4159 9035 4159 9034
4164 9034 4180 9008
TIME...MOT...LOC 1820Z 231DEG 31KT 4158 9027
$$
ILC073-161-195-231845-
/O.CON.KDVN.TO.W.0016.000000T0000Z-200523T1845Z/
Rock Island IL-Whiteside IL-Henry IL-
120 PM CDT Sat May 23 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR EAST
CENTRAL ROCK ISLAND...SOUTHWESTERN WHITESIDE AND NORTHWESTERN HENRY
COUNTIES...
At 120 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Osborn, or 10 miles northeast of East Moline, moving
northeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Erie around 140 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Barstow, Shady Beach, Hillsdale, Joslin, Newton Corners and Dayton.
This includes the following highways...
Interstate 80 in Illinois between mile markers 2 and 7.
Interstate 88 between mile markers 1 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4155 9005 4147 9037 4159 9035 4159 9034
4164 9034 4180 9008
TIME...MOT...LOC 1820Z 231DEG 31KT 4158 9027
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Ervin240
WWUS53 KDVN 231829
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
129 PM CDT Sat May 23 2020
ILC073-231838-
/O.CAN.KDVN.TO.W.0016.000000T0000Z-200523T1845Z/
Henry IL-
129 PM CDT Sat May 23 2020
...THE TORNADO WARNING FOR NORTHWESTERN HENRY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
LAT...LON 4154 9026 4158 9031 4163 9030 4168 9028
4180 9008 4164 9008
TIME...MOT...LOC 1828Z 230DEG 29KT 4162 9021
$$
ILC161-195-231845-
/O.CON.KDVN.TO.W.0016.000000T0000Z-200523T1845Z/
Rock Island IL-Whiteside IL-
129 PM CDT Sat May 23 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR EAST
CENTRAL ROCK ISLAND AND SOUTHWESTERN WHITESIDE COUNTIES...
At 128 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Port Byron, or 14 miles east of Bettendorf, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Erie around 140 PM CDT.
Other locations impacted by this tornadic thunderstorm include Newton
Corners and Hillsdale.
This includes Interstate 88 between mile markers 5 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4154 9026 4158 9031 4163 9030 4168 9028
4180 9008 4164 9008
TIME...MOT...LOC 1828Z 230DEG 29KT 4162 9021
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Ervin422
WWUS53 KDVN 231836
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
136 PM CDT Sat May 23 2020
ILC161-195-231846-
/O.EXP.KDVN.TO.W.0016.000000T0000Z-200523T1845Z/
Rock Island IL-Whiteside IL-
136 PM CDT Sat May 23 2020
...THE TORNADO WARNING FOR EAST CENTRAL ROCK ISLAND AND SOUTHWESTERN
WHITESIDE COUNTIES WILL EXPIRE AT 145 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
LAT...LON 4154 9026 4158 9031 4163 9030 4168 9028
4180 9008 4164 9008
TIME...MOT...LOC 1836Z 233DEG 31KT 4165 9015
$$
ErvinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 23, 12:54 PM CDT, 5 minutes earlier.
Area forecast discussion, May 23, 12:54 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1254 PM CDT Sat May 23 2020 ...18z AVIATION UPDATE... .SYNOPSIS... Issued at 330 AM CDT Sat May 23 2020 GOES-16 water vapor imagery shows a compact shortwave trough / MCV enhanced / lifting into southwest Iowa, with the vort max passing between Clarinda, Iowa (KICL) and Maryville, Missouri (KEVU). Regional radar shows band(s) of showers with embedded storms on forward flank of the vort arcing back into western Iowa on northern side of the mid level circulation. && .SHORT TERM...(Today and Tonight) ISSUED AT 330 AM CDT Sat May 23 2020 Forecast concern for today revolves around the potential for severe storms. Compact shortwave is progged to lift northeastward reaching southwest Wisconsin by evening, and will bring increased shower and storm activity across the region today aided by left exit region of 50+ kt mid/upper level jet. This will look to enhance deep layer shear, and combined with dew points climbing into mid 60s should foster potential for updrafts with more vigor and an attendant severe risk. While isolated large hail and damaging winds can't be ruled out, the primary concern will be tornadoes. Main focus for this threat, which could evolve as early as midday with sufficient heating and erosion of MLCINH frontally forced parcels, looks to be generally northeast of a Cedar Rapids, Iowa to Galesburg, Illinois line early through mid afternoon along/ahead of a lifting warm front. Forecast soundings show decent 0-1/0-3km helicity of 100-200+ m2/s2, enhanced by backed surface winds owing to the threat for a few tornadoes with any embedded supercells within arcing band(s) of showers. Can also envision a possible scenario of mixed mode where a supercell tornado threat (roughly 17z-20z) exists in the aforementioned zone that could also be coincident with some non- supercell tornado threat into northeast Iowa and southwest Wisconsin beneath track of main vort max where surface vorticity will be amplified. In addition to the severe threat, the potential will also exist for swaths of heavy rain of over an inch across our north/east as PWATs surge to near 1.4 inches. Passage of the warm front and shortwave will shut down rain chances by midday southwest and toward evening northeast. Expect warm and humid conditions south where highs are anticipated near 80 or in the lower 80s with dew points in the mid 60s. Contrast to still humid, but not as warm conditions across our north where the warm front is latest to pass limiting highs mostly to the lower 70s. Tonight, a bout of ridging will traverse the area this evening in wake of departing shortwave. This should lead to a dry evening, aside from any low shower chances early northeast. Overnight, some signal exists for elevated warm moist advection ahead of a Plains nocturnal low level jet. Main core of jet and mid/upper level ridging overhead owes to uncertainty with precipitation potential. The ECMWF model shows a secondary branch of low level jet aimed into our south and would necessitate higher PoPs south of I-80, but it appears to be an outlier with regards to this stronger secondary LLJ thus I've maintained previous small PoPs for now after 06z across our portions of our south and west counties, though this will bear monitoring for any changes. Otherwise, did add patchy fog mention for the northern half or so of the area overnight where some signal exists for favorable radiational cooling conditions with ridging promoting light winds, with also anticipation of wet ground from recent rainfall. .LONG TERM...(Sunday through Friday) ISSUED AT 330 AM CDT Sat May 23 2020 Key Messages: 1. Warm and humid conditions expected Sunday-Wednesday and will feel much different than what we have experienced lately this May. 2. Severe storms possible Sunday in our western areas. 3. While scattered showers/storms will be likely through much of next week, there will be dry periods as well. Discussion: Sunday...lowered PoPs during the morning hours and early afternoon as mid level ridging traverses overhead behind the departing storm system. Later shifts may be able to lower them even further if drier trends continue. Several models depict a possible MCS to develop across northeast Nebraska and South Dakota late Saturday night and early Sunday and track ENE along the upper level ridge during the day. There is potential that this system may track further ESE along building CAPE and 850mb theta-e gradients throughout Sunday. MCS maintenance parameters suggest that storms may hold together and reach the northern CWA in the afternoon. A warm front will lift north throughout the day putting the entire CWA in the warm sector. Dewpoints will rise into the upper 60s and even lower 70s, making for a noticeably humid day. Widespread highs in the low to mid 80s, with heat indices near 90 degrees will be seen. There is a chance for severe storms in our west Sunday afternoon and evening. A high CAPE/low shear scenario will be in place, with the better shear as noted by the 00z HREF and displaced to the north of the better instability. With the atmosphere largely uncapped, CAPE values rising above 3000 j/kg, and steep mid level lapse rates, some strong to severe storms will be possible along and ahead of a cold front in western Iowa. SPC Day 2 outlook has a slight risk of storms for much of western and central Iowa, with large hail the initial threat transitioning to damaging wind as the event unfolds. Storms should initiate over northern MO and south central IA late afternoon and evening when convective temp of 85 degrees is reached. Mean wind flow then tracks the storms into our west during the evening. Heavy rain will also be possible with these storms, with PWs climbing above 1.5". Even more storms are expected Sunday night, as LLJ strengthens over the area. Monday onward...southwest flow will continue to bring warm and humid air into the region. 850mb temps are progged to reach 16-17C Monday afternoon. Latest model blend continues to show chance to likely PoPs for most periods next week. This is common to see in a summer- like regime as warm season convection is often driven by mesoscale processes and leads to a wide range of location and timing differences in the various deterministic model runs. Better fine tuning of PoPs will be done each day in the near term periods in later forecasts. Main story is that there will be not continuous rain all day in the extended and there will be dry periods. Above normal temperatures and humid conditions will be the norm through the week until a cold front finally brings some relief Thursday night. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) ISSUED AT 1245 PM CDT Sat May 23 2020 Sctrd to isolated storms this afternoon in the VCNTY of all sites except maybe BRL, with a mix of VFR to MVFR CIGs, but some temporary bouts of IFR VSBYs with storms overhead and passing heavy rain. Southeast sfc winds to switch to the southwest and become gusty into the evening. Overnight expect improvement, but some chance for a wing of nocturnal storms possible west and south. North of I80, still some MVFR to IFR fog possible after midnight to dawn Sunday morning. Will have to watch for more storms pushing in from the west and getting into the VCNTY of CID and DBQ mid to late Sunday morning. && .HYDROLOGY... Issued at 1015 AM CDT Sat May 23 2020 Latest indications still suggest a warm and humid airmass will be in place from Sunday through much of next week. Heavy rain will be possible, especially in the upper portions of the Iowa tributary rivers. Latest WPC 5-day rainfall depicts 2 to 3+ inches over the north half of the area, with the heavier amounts across Iowa. Fortunately, much of the area expecting the higher rainfall has seen less than 1 inch in the past 7 days and should allow for saturation into the ground as opposed to much runoff. On the Rock River: Moderate flooding is ongoing at Moline, with Joslin having dropped into the Minor flood category. Morning updated forecasts have the river at Moline somewhat delayed falling below flood stage until mid Monday morning, and not until Wednesday morning now at Joslin. This is based on average forecast rainfall amounts of 1/2 to localized swaths of around an inch in portions of northwest Illinois today. However, due to this rain and possibly heavier amounts this may delay the Rock River from falling below flood stage or even cause renewed rises. This will depend on the potential for more bouts of moderate to locally heavy rain at times Sunday through Monday. Thus the actual rain amounts that fall and how much water is eventually routed into the river from upstream through Tuesday is still not all accounted for in the latest river forecasts. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...McClure SHORT TERM...McClure LONG TERM...Gross AVIATION...12 HYDROLOGY...12/Gross
Hazardous weather outlook, May 23, 4:41 AM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 441 AM CDT Sat May 23 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-240945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 441 AM CDT Sat May 23 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected today. A few storms could become severe. The main severe risk area is north of a line from Cedar Rapids, Iowa to Monmouth, Illinois between Noon and 5 PM, as a warm front lifts northward across the area. A few supercell thunderstorms will be possible accompanied by a threat of large hail, damaging winds and tornadoes. Patchy dense fog is possible overnight, mainly north of Interstate 80. Portions of the Rock River is experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms will be possible late Sunday afternoon and evening in Iowa. Some storms may become severe, with large hail and damaging wind the primary threats. There is a daily chance for thunderstorms Monday through Wednesday. It is too early to determine the severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for portions of the outlook area this afternoon.
In the hours before
Special weather statement, May 23, 10:02 AM CDT, 2 hours 57 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1002 AM CDT Sat May 23 2020 ILC161-IAC045-139-163-231530- Rock Island-Scott-Muscatine-Clinton- 1002 AM CDT Sat May 23 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND... SCOTT...NORTHEASTERN MUSCATINE AND SOUTHWESTERN CLINTON COUNTIES UNTIL 1030 AM CDT... At 1001 AM CDT, a cluster of strong thunderstorms was located over Buffalo, or 8 miles west of Rock Island, as well as eastern Muscatine county, moving north at 45 mph. Half inch hail is possible with this storm. Locations impacted include... Davenport, Rock Island, Eldridge, DeWitt, Walcott, Blue Grass, Buffalo, Andalusia, Long Grove, Grand Mound, Calamus, Donahue, Taylor Ridge, Montpelier, Edgington, Dixon, Maysville, Malone, Clark's Ferry Recreation Area and Camp Liberty. This includes the following highways... Interstate 80 in Iowa between mile markers 282 and 297. Interstate 280 between mile markers 1 and 12. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4136 9064 4140 9088 4188 9079 4182 9044 TIME...MOT...LOC 1501Z 192DEG 37KT 4147 9074 Ervin
Special weather statement, May 23, 11:21 AM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1121 AM CDT Sat May 23 2020 ILC073-161-231645- Rock Island-Henry- 1121 AM CDT Sat May 23 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROCK ISLAND AND NORTHWESTERN HENRY COUNTIES UNTIL 1145 AM CDT... At 1121 AM CDT, a strong thunderstorm was located over Warner, or 8 miles southeast of East Moline, moving northeast at 25 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... East Moline, Silvis, Geneseo, Colona, Coal Valley, Orion, Rapids City, Andover, Cleveland, Warner, Osborn, Dayton, Carbon Cliff, Osco, Barstow, Sunny Hill Estates, Sunny Hill, Morristown and Green River. This includes the following highways... Interstate 80 in Illinois between mile markers 1 and 18. Interstate 74 in Illinois between mile markers 9 and 22. Interstate 88 between mile markers 1 and 4. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in the Quad Cities. LAT...LON 4130 9028 4137 9045 4158 9036 4150 9011 TIME...MOT...LOC 1621Z 203DEG 23KT 4141 9035 Gibbs
Special weather statement, May 23, 11:37 AM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1137 AM CDT Sat May 23 2020 ILC073-161-195-231715- Rock Island-Whiteside-Henry- 1137 AM CDT Sat May 23 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ROCK ISLAND... SOUTHWESTERN WHITESIDE AND NORTHWESTERN HENRY COUNTIES UNTIL 1215 PM CDT... At 1137 AM CDT, a strong thunderstorm was located over Osborn, or 9 miles east of East Moline, moving northeast at 45 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Morrison, Geneseo, Colona, Prophetstown, Erie, Garden Plain, Lyndon, Cleveland, Osborn, Dayton, Fenton, Hillsdale, Round Grove, Portland Corners, Spring Hill, Newton Corners, Denrock, Green River, Shady Beach and Unionville. This includes the following highways... Interstate 80 in Illinois between mile markers 8 and 21. Interstate 74 in Illinois between mile markers 13 and 14. Interstate 88 between mile markers 2 and 34. LAT...LON 4141 9013 4144 9036 4183 9016 4181 8977 TIME...MOT...LOC 1637Z 213DEG 40KT 4151 9025 Ervin
Local storm report, May 23, 12:28 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1228 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM HAIL ERIE 41.66N 90.08W
05/23/2020 E1.00 INCH WHITESIDE IL TRAINED SPOTTER
&&
PSLocal storm report, May 23, 12:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FUNNEL CLOUD 1 SW MORSE 41.75N 91.44W
05/23/2020 JOHNSON IA TRAINED SPOTTER
TRAINED SPOTTER ON MORSE RD COULD SEE A
FUNNEL BUT COULD NOT TELL IF IT WAS ON THE
GROUND.
&&
DCLocal storm report, May 23, 12:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM TORNADO SUTIFF 41.83N 91.38W
05/23/2020 JOHNSON IA FIRE DEPT/RESCUE
THE LISBON FIRE CHIEF REPORTED A TORNADO ON
THE GROUND SOUTH OF SUTLIFF. THERE ARE
MULTIPLE REPORTS AND PHOTOS FROM THE SAME
AREA. TIME ESTIMATED BASED ON RADAR.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:28 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island | 25 min |
| May 23, 11:21 AM CDT | Special Weather Statement | DVN | Henry | 24 min |
| May 23, 11:37 AM CDT | Special Weather Statement | DVN | Whiteside | 38 min |
| May 23, 12:13 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 62 min |
| May 23, 1:18 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 27 min |
| May 23, 1:40 PM CDT | Tornado Warning | DVN | Carroll, Whiteside | 5 min |
| May 23, 1:50 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 55 min |
| May 23, 2:17 PM CDT | Tornado Warning | DVN | Bureau, Henry, Whiteside | 23 min |
| May 23, 2:27 PM CDT | Tornado Warning | DVN | Carroll, Whiteside | 36 min |
| May 23, 2:27 PM CDT | Tornado Warning | DVN | Jo Daviess | 34 min |
| May 23, 3:05 PM CDT | Tornado Warning | DVN | Jo Daviess | 27 min |
| May 23, 4:02 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 58 min |
| May 23, 4:19 PM CDT | Tornado Warning | DVN | Jo Daviess | 11 min |
| May 23, 5:08 AM CDT | Special Weather Statement | DVN | Keokuk | 37 min |
| May 23, 5:46 AM CDT | Special Weather Statement | DVN | Iowa, Jefferson, Keokuk | 29 min |
| May 23, 6:22 AM CDT | Special Weather Statement | DVN | Washington | 23 min |
| May 23, 6:29 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 31 min |
| May 23, 9:11 AM CDT | Special Weather Statement | DVN | Linn | 34 min |
| May 23, 9:23 AM CDT | Special Weather Statement | DVN | Cedar | 37 min |
| May 23, 10:02 AM CDT | Special Weather Statement | DVN | Scott | 28 min |
| May 23, 12:18 PM CDT | Tornado Warning | DVN | Cedar, Johnson | 42 min |
| May 23, 12:39 PM CDT | Tornado Warning | DVN | Cedar, Clinton | 51 min |
| May 23, 12:50 PM CDT | Tornado Warning | DVN | Cedar, Jones | 40 min |
| May 23, 1:17 PM CDT | Tornado Warning | DVN | Clinton, Jackson | 43 min |
| May 23, 1:18 PM CDT | Tornado Warning | DVN | Cedar, Jones | 18 min |
| May 23, 1:29 PM CDT | Tornado Warning | DVN | Jones | 16 min |
| May 23, 1:54 PM CDT | Tornado Warning | DVN | Jackson | 38 min |
Nearby
Tornado Warnings in Illinois, 2020Tornado Warnings in Iowa, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.